Coronavirus Live Count Map India
remove_red_eye 811 Views
COVID-19 Vaccine Updates
A report described a case of a 5-year-old girl with mild, intermittent asthma, allergic rhinitis, and IgE-mediated cow′s milk allergy. She presented with an excoriated, erythematous dermatitis affecting >75% of her body surface area.
Her Atopic Dermatitis, which began at age 1 year, worsened after she developed hand, foot, and mouth disease when she was 3 years old. It was then never adequately controlled despite numerous topical and systemic therapies.
The patient′s serum IgE ranged from 2079 to 12,275 IU/mL during investigations and total eosinophil counts ranged from 800 to 4000 cells/μL. She was sensitized to numerous aeroallergens and on evaluation for food allergy found sensitization to egg white, cow′s milk, peanut, green pea, and soy.
At the age of 4 years, she received daily emollients, triamcinolone 0.1% ointment (to body), tacrolimus 0.1% ointment (to face), wet wraps for the extremities, hydroxyzine 75 mg/ day (4 mg/kg/d), narrow-band ultraviolet B (NB-UVB) phototherapy, to prevent recurrent eczema herpeticum which was discontinued next year. The dose was adjusted to her weight, and despite adherence to these treatments, her AD failed to improve.
Examination revealed widespread excoriated, erythematous, and eczematous papules and plaques scattered over the face, neck, trunk, and all 4 extremities, with prominent Dennie-Morgan lines. Her SCORing Atopic Dermatitis (SCORAD) came to be 73, and Investigator Global Assessment to be 4. She also showed a Cushingoid appearance with roughly 10 pounds weight gain in the last 5 months.
Within 3 days after receiving the loading dose, her itching improved significantly and showed near-complete resolution of all eczematous lesions. Her SCORAD and Investigator Global Assessment also improved after 2 weeks and reliance on antihistamines decreased.
Her systemic steroids were stopped after 6 weeks following the loading dose and CsA was discontinued 3 months after her loading dose.
Johnson BB, Beck LA, Mustafa SS. Remarkable response to dupilumab in a 5-year-old patient with severe, recalcitrant atopic dermatitis, JAAD,2019;5(7):605-608. DOI:https://doi.org/10.1016/j.jdcr.2019.04.012